MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556561
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(4).Visual examination of the returned guidewire revealed that the distal tip was detached.Presence of adhesive remnants were found indicating that the pebax was properly attached to the corewire.Evidence of corewire fractured was found since the length of the broken tip is 0.6cm.The complaint is consistent with the reported event that the distal tip of theguidewire was detached.It is most probable that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is most likely that during procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, the most probable cause of this complaint is operational context since probably due to anatomical/procedural factors encountered during the procedure, performance was limited.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire¿ guidewire was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the stent was deployed correctly in the common bile duct.When the physician tried to withdraw the delivery system , it became stuck.The stent did not move when the delivery system was pulled out.The physician ended up pulling the wire and the delivery system; however, the delivery system snapped, leaving a portion of the wire in the duct.They were able to retrieve a piece of the delivery system that broke off by using a forceps but the distal or floppy tip of the jagwire remained in the duct.Reported, the stricture was very tight.The procedure was completed with a different device by placing a 8x80 wallflex biliary uncovered stent to ensure proper drainage.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.Investigation results revealed on may 28, 2018 that the core wire was broken.

Brand Name
JAGWIRE¿
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7615913
Report Number3005099803-2018-01863
Device Sequence Number13809169
Product Code OCY
UDI-Device Identifier08714729501374
UDI-Public08714729501374
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00556561
Device Catalogue Number5656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1